[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.236.145.124. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Letters to the Editor
January 1998

Mania Induced by Withdrawal of Treatment With Interferon Alfa

Author Affiliations
  • 1Institute of Clinical Psychiatry, University of Cagliari, Via Liguria 13, 09127 Cagliari, Italy
  • 2Institute of Internal Medicine, University of Cagliari, Via Liguria 13, 09127 Cagliari, Italy
Arch Gen Psychiatry. 1998;55(1):88-89. doi:10.1001/archpsyc.55.1.88

Patients treated with interferon alfa are frequently subject to mood disorders.1 This report describes 2 cases of mania subsequent to withdrawal of treatment with interferon alfa observed during a prospective study of a cohort of 44 patients affected by chronic hepatitis B receiving long-term treatment. Both subjects had normal findings on personal and family histories for psychiatric disorders.

×